I had a kenalog injection into a cyst on my chin about 5 weeks ago. I started noticing a depression/pit in that area about a week after the injection. How long will it last? I'm a 26 year old female. Also, if its going to be months, can I inject filler now?
How Long Will Depression from Kenalog Injection Last? (photo)
Doctor Answers (2)
Depression from Kenalog (Cortisone) Injection
Depending on the strength (concentration) of Kenalog used, depressions like this typically go away after a few months. If there is any residual depression or indentation, it can easily be corrected with injectable filler.
Web reference: http://www.barnettdermatology.com/treatments.php?id=22
It depends on how much kenalog was injected...the higher the concentration...
the longer the duration of the problem...assuming there wasn't a depression at the site before the treatment, any steroid related depression may last in the order of months...maybe up to 6-8 months but the good news is it always goes away...a filler certainly may be valuable in temporarily hiding the depression until your body "recovers" and resumes production of skin...but I'd wait for at least several weeks to a month to make certain the inflammation that signaled the need for the cortisone shot has disappeared...fillers don't do well when injected into areas of inflammation...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.